MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT318
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Section e1: establishment name (full name): (b)(6) hospital.Fisher & paykel healthcare (f&p) is in the process of completing our investigation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in china reported via the nmpa reporting system that the opt318 optiflow junior infant nasal cannula's interface was broken during use on a patient the healthcare facility further reported that the patient was switched from high-flow oxygen therapy to medium-flow oxygen therapy.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4) section e1: establishment name (full (b)(6).Method: the subject device, opt318 optiflow junior infant nasal cannula was not returned to fisher & paykel healthcare (f&p), new zealand for evaluation.Our investigation is based on the information provided by the healthcare facility, previous investigations of similar complaints and our knowledge of the product.Results: the healthcare facility reported that the opt318 optiflow junior infant nasal cannula's tubing was broken during use on a patient.Conclusion: without the subject device being returned for the evaluation, we are unable to determine the cause of the reported failure.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint, if there are any failures the entire batch is put aside for further investigation.The subject opt318 optiflow junior infant nasal cannula would have met the required specifications at the time of release.The user instructions which accompany the opt318 optiflow junior infant nasal cannula show in pictorial format the correct placement and fitting of the cannula, and provide the following warnings: "ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient." "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".
 
Event or Problem Description
A healthcare facility in china reported via the nmpa reporting system that the opt318 optiflow junior infant nasal cannula's interface was broken during use on a patient.The healthcare facility further reported that the patient was switched from high-flow oxygen therapy to medium-flow oxygen therapy.There was no reported patient consequence.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key21280127
Report Number9611451-2025-00100
Device Sequence Number13096412
Product Code BTT
UDI-Device Identifier09420012432308
UDI-Public(01)09420012432308(10)2102266174(11)220718(17)250718
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Model NumberOPT318
Device Catalogue NumberOPT318
Device Lot Number2102266174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown